Discussions that mention methotrexate

Arthritis board


I have Rheumatoid Arthritis since 1988. I have been getting treatment from A.I.I.M.S. In the initial 3-4 years the medicines worked perfectly.After then the disease went quite out of control ,so much so that the simple daily chores have become a Herculean task for me.At present I am taking these medicines:1.Arava-10 mg 2.Methotrexate-7.5 mg 3. Folic Acid and Calcium. I was prescribed CLEFT (20mg)intermittently(3-4 attempts) during the last 3 years but had had to discontinue due to SGOT/SGPT rise & heavy rashes caused. Been taking Arava 10 mg for the last 2 mths.A new development has taken place now. My hemoglobin dipped as low as 7.5 & I have totally lost appetite & am suffering from mouth rashes. I got 1 unit of blood transfused during the last week. '
Another problem is that since the past7-8 yrs, my right knee gets swollen costantly. On being given injection Depomedrol 80 mg there is relief for only 2 mths after which the condition is back to worse. The doctor even recommended inj. Remicade but due to Montoo test being positive, could not take it. On taking the medication for treatment against T.B. germs my liver counts rose rapidly again due to which i could not continue this as well. I presently am taking Voveron 75 twice daily also in spite of which I cannot get rid of the morning stiffness which is unbearable,
Please advise me what I should do. My state is turning from bad to worse.
Thank you
You poor thing Anita. I am so sorry you have so many problems. I have had arthritis for 4 years so cant imagine how you feel after 19! I have taken a variety of drugs over these years, and all have had their own side effects. I started on Sulphasalzine and felt ill all the time, I then had methotrexate for quite some time until my liver count shot sky high and they took me off it in hospital, I had chest problems as well and my hair fell out. I then went on to leflunomide (arava) and that suited me well, only problem being caused me to have diarhoea 5-6 times a day. After sometime taken off of that because of high blood pressure, and at present I am on daily dose of prednisolone (steroids), trouble with that is to take a decent enough dose to help the joints it causes weight gain, moon face, and hot flushes. Bit of nightmare trying to find the right drugs to take and everyone is different. The coriscosteroid injections and prednisolone helped me more than anything, and out of the dmards - leflunomide (arava) was the best for me. I hope you find something to alleviate your symptoms as soon as possible. My advice has always been, if you feel good one day do what you can, if you wake and feel awful, get a good book, put your feet up and rest. Try to get a good nights sleep every night as well. We all push ourselves and suffer afterwards.

Ronnie